MAUDE Adverse Event Report: STRYKER TRAUMA KIEL ADVANCED LOCKING SCREW IMN SCREWS 5X47.5MM; SCREW, FIXATION, BONE

STRYKER TRAUMA KIEL ADVANCED LOCKING SCREW IMN SCREWS 5X47.5MM; SCREW, FIXATION, BONE
Model Number 2361-5047S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 03/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device was discarded.
 
Event or Problem Description
This report is for the second screw back-out ("the other 2 distal screws").As reported: "the most distal t2 alpha screw in the tibia nail backed out and had to be removed.The screw was an advanced locking screw and was removed in clinic.Two days later, the other 2 distal screws (advanced locking screws) also backed out.This event happened 2 and 2.5 weeks post op".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: refer to h6 patient code.The reported event, implant - migration, was confirmed on provided x-rays.Review of device history, labelling, capa databases and risk analysis did not identify any discrepancies.There are no open actions in place related to the reported event for the subject product(s).No indications of material, manufacturing or design related problems were found during the document review.A device inspection was not possible since the affected device was not because disposed of by the hospital.X-ray images were provided and reviewed by an hcp.In his opinion the combination of negative factors (e.G.Strange bone structure, unstable fracture pattern, small nail in wide cavity) may have contributed to the loosening/back out of the screw.Based on investigation and provided medical statement it could not be excluded that the reported event is related to patient factors contributed by the kind of treatment.In case essential information becomes available we reserve the right to re-reopen the case for investigation and to assess a new root cause.

Brand Name
ADVANCED LOCKING SCREW IMN SCREWS 5X47.5MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9941409
Report Number0009610622-2020-00143
Device Sequence Number2089423
Product Code HWC
UDI-Device Identifier07613327381719
UDI-Public07613327381719
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2023
Device Model Number2361-5047S
Device Catalogue Number23615047S
Device Lot NumberK072C96
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;